Alert archive / California / Hazardous Seas Warnings in 2022
Hazardous Seas Warning 20, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at May 21, 2022, 2:22 AM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2022, 2:22 AM PDT (09:22 UTC)
- Expired
- May 21, 2022, 11:16 PM PDT
- In force
- 21 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at May 20, 2:36 PM PDT, 11 hours 46 minutes earlier.
Area forecast discussion, May 20, 2:36 PM PDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
236 PM PDT Fri May 20 2022
.SYNOPSIS...A warming trend will kick off this weekend and continue
into next week with no rain expected through at least next Wednesday.
&&
.DISCUSSION...Skies have been mostly to completely sunny through the
day today. Temperatures were mostly in the 50s and 60s, with 70s
more prevalent across Lake and interior Mendocino counties (as well
as sprinkled around the remainder of the interior). The earlier Frost
Advisory and Wind Advisory verified well, and the threat of
additional frost or strong interior winds has waned.
Temperatures will be a few degrees warmer tonight, with little if any
frost expected. A warming trend will continue through the weekend and
into early next week, with 80s returning to parts of the interior. A
few locations may top out above 90, particularly by early next week
as the E Pacific ridge shifts a bit E and the persistent, positively
tilted trough over the Rockies and Great Basin dampens and shifts E.
Temperatures will remain mostly seasonable along the coast with
periods of late night and morning coastal cloudiness.
Some models bring light rain back into the picture by late next
Thursday or on Friday, but there is quite a bit of uncertainty
regarding the overall upper pressure pattern by that time. It does
appear that temperatures will peak during the first half of next
week, then return to more seasonable values late in the week. /SEC
&&
.AVIATION...Satellite imagery showed all clear skies for the entire
region this afternoon. VFR conditions are expected to prevail at all
TAFs terminals through the 24 hour TAF period. Coastal sea spray
could generate some haze along the coast once again today. The gusty
northerly winds will ease overnight before picking back up Saturday
afternoon.
&&
.MARINE...Gale force northerly winds and steep, hazardous seas remain
across most of the waters through Saturday night. Gale warnings
continue for all waters. The inner water buoys have been verifying
the gale with gusts up to 45 kts this afternoon. Gale force gusts
and steep, hazardous seas can be expected on Saturday for most of
the waters before the pressure gradient begins winding down late
Saturday night. Have extended some of the gales into Saturday night,
as well as the Southern Inner zone. The Southern Inner zone will
only see a short lull in gale coverage overnight before winds
quickly advance back in on Saturday. A pocket of gale conditions
will linger south of Cape Mendocino on Sunday, expanding some Sunday
afternoon. Current forecast shows isolated gusts to 38 kts through
Sunday evening in the Southern Outer zone. The northerlies will
increase again Monday with gale force gusts by the afternoon.
&&
.FIRE WEATHER...Winds have diminished over the SE corner of the area.
Dry daytime RH values will continue through much of the period, but
nighttime recoveries are expected to improve. Additionally, generally
lighter interior winds are anticipated through the period. With no
rain expected, fuel moisture values across the interior are expected
to slowly dwindle. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 3 AM Saturday for PZZ450.
Gale Warning until 1 AM Sunday for PZZ455-470-475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, May 20, 2:36 PM PDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 236 PM PDT Fri May 20 2022 CAZ101>115-212145- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 236 PM PDT Fri May 20 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:22 AM PDT | Small Craft Advisory | EKA | 60 hr | |
| May 21, 5:31 AM PDT | Frost Advisory | EKA | Trinity | 3 hr |
Nearby
Hazardous Seas Warnings in California, 2022Every hazardous seas warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.